Ohio, 2008Flash Flood in Ohio, January 10, 2008
January 10, 2008 · NWS ILN · 1 event in 1 county or zone
Heavy rainfall caused flash flooding in Adams County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused flash flooding in Adams County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 10, 6:50 PM EST, 10 minutes earlier.
Area forecast discussion, Jan 10, 6:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EST THU JAN 10 2008
.SYNOPSIS...
LOW PRESSURE IN THE MID MISSISSIPPI VALLEY WILL LIFT NORTHEAST
INTO MICHIGAN TONIGHT. IT WILL PUSH A COLD FRONT THROUGH THE
REGION OVERNIGHT. HIGH PRESSURE WILL SPREAD BACK INTO THE REGION
FOR FRIDAY NIGHT AND SATURDAY...USHERING IN COOLER AND MORE
SEASONABLE TEMPERATURES. UNSETTLED WEATHER WILL RETURN FOR SUNDAY
AS LOW PRESSURE APPROACHES FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AREA OF ELEVATED CONVECTION AHEAD OF A WRMFNT IS CURRENTLY PUSHING
THRU THE FA. AS SFC LOW LIFTS NE...CDFNT WILL PUSH NE ACRS THE FA
BETWEEN 04Z-08Z. THIS WILL SHUNT TSRA E. AHEAD OF FNT...THERE IS
SOME SFC BASED INSTABILITY.
MODELS FORECAST AN AXIS OF INSTABILITY TO DEVELOP INTO THE REGION
AHEAD OF THE COLD FRONT. STILL APPEARS THAT A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE SOUTHEAST HALF OF THE
FORECAST AREA.
COULD SEE A BRIEF BREAK IN THE CLDS AS DRY SLOT SWINGS ACRS THE FA.
LEANED TOWARDS THE MAV LOWS TONIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SFC LO PULLS AWAY TO THE NORTHEAST FRI MRNG. HAVE TRENDED TOWARDS
THE NAM/NGM ON WRAP AROUND PCPN ON FRI. FEEL THE GFS IS HOLDING TOO
MUCH LIGHT PCPN BACK ACROSS THE REGION. PULLED PCPN OUT OF
FRI...BUT NOW AM A LITTLE WORRIED ABOUT POSSIBLY SOME DZ.
EXPECT SC DECK TO LINGER FOR MUCH OF THE DAY AS LO LVL MOISTURE
BECOMES TRAPPED UNDER AN INVERSION. SFC HI PRES BUILDING INTO THE
REGION FROM THE SOUTH FRI AFTN/NIGHT MAY ALLOW FOR SOME CLEARING
OF THE SC ACRS SRN FCST AREA.
SFC HI REMAINS ACRS OH VLY SAT. DEEPENING H5 TROF BEGINS TO DROP
SOUTH OUT OF THE UPR MS LY SAT NGT. MODELS ARE SHOWING DIFFERENCES
ON QUICKLY PCPN WORKS IN SAT NGT. WENT A BLEND OF THE NAM AND GFS.
TEMPS WILL REBOUND A LITTLE ON FRI IN CAA. MAV GUIDANCE LOOKED
REASONABLE THROUGHOUT THE PERIOD...SO DIDNT STRAY ALOT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
BASED THE EXTENDED ON THE 00Z AND 12Z ECMWF...WHICH WAS PREFERRED
BY HPC MEDIUM RANGE. PCPN AFFECTS THE FA AHEAD OF H5 TROF ON SUN.
AS TROF SLIDE E SUN NGT...H5 NW FLOW KEEPS SOME LIGHT PCPN ACRS
THE REGION MON INTO TUE. HIGH PRESSURE FINALLY BUILDS IN ON
WED...BUT ANOTHER SYSTEM PUSHES IN FOR THU.
FAVORED HPC GUIDANCE TEMPS OVER THE GFS MOS...SINCE FORECAST WAS
BASED OFF ECMWF.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE TERMINALS 03Z-
06Z...ALONG WITH THE MORE CONTIGUOUS PCPN AND MVFR VISIBILITIES.
MVFR CIGS WILL PERSIST THOUGH THE TAF PERIOD...PERHAPS BECOMING
VFR AFTER 20Z AT KCVG AND KLUK. EXCEPTING KCMH AND KLCK...IFR CIGS
WILL OCCUR FOR THE NEXT SEVERAL HOURS.
S/SE WINDS WILL SHIFT SW/WSW 15 TO 20 KTS BEHIND THE FRONT...WITH
GUSTS NEAR 30KT KTS AT TIMES THROUGH THE OVERNIGHT.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY
AFTERNOON AND NIGHT. MVFR CEILINGS MAY PERSIST FROM MONDAY INTO
TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...SITES
AVIATION...
Hazardous weather outlook, Jan 10, 5:20 AM EST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
520 AM EST THU JAN 10 2008
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
520 AM EST THU JAN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
NORTHEAST INTO THE OHIO VALLEY LATE THIS AFTERNOON AND EVENING.
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS ALONG
AND IMMEDIATELY AHEAD OF THE FRONTAL BOUNDARY THIS EVENING. HEAVY
RAINFALL IS ALSO POSSIBLE AND MAY CAUSE LOCALIZED FLOODING LATE
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
RYAN
In the hours before
Special weather statement, Jan 10, 5:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EST THU JAN 10 2008
KYZ097>099-102300-
BRACKEN KY-MASON KY-ROBERTSON KY-
525 PM EST THU JAN 10 2008
...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON...MASON AND
SOUTHEASTERN BRACKEN COUNTIES THROUGH 600 PM EST...
AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 8 MILES SOUTHWEST OF US ROUTE 62 AT STATE
ROUTE 19...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
KENTONTOWN...MILFORD...PIQUA...BLUE LICKS SPRINGS...SANTA FE...
MITCHELLS MILL...BURIKA...MOUNT OLIVET...ALHAMBRA...ABIGAIL...
HITTVILLE AND MINERVA.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Flash Flood, Adams
- When
- January 10, 7:00 PM EST to 8:30 PM EST
- Where
- Adams County, 2 mi N of West Union to 2 mi W of West Union
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.829, -83.530
The Eddies Apartment complex in West Union was evacuated due to rising water. One vehicle was stranded in the high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, January 10, 200818 injured · $20 million · EF3 · 60 events
- Tornadoes and Hail in Alabama, January 10 to 11, 20081 injured · $838,000 · EF3 · 19 events
- Tornado and Flash Flooding in Tennessee, January 10, 2008$215,000 · EF2 · 19 events
- Avalanche in Colorado, January 10, 20081 death · 1 event
- Tornado and Flash Flooding in Kentucky, January 10 to 11, 2008$1.1 million · EF1 · 23 events
- Tornado and Hail in Louisiana, January 10, 2008$1.5 million · EF1 · 4 events
- Tornado in Washington, January 10, 2008$525,000 · EF1 · 1 event
- Tornado and Flash Flooding in Mississippi, January 10, 2008$72,000 · EF1 · 15 events
- Flash Flood and Hail in Alabama, January 10, 2008$47,000 · 56 kt wind · 15 events
- Flash Flooding and Hail in Tennessee, January 10, 2008$17,000 · 1 in hail · 12 events
- Damaging Winds in Tennessee, January 10, 20082 injured · $11,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Alabama, January 10, 2008$18,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78142.